MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45AV
Medical Device Problem Codes Misfire (2532); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The involved device was not returned.Visual inspection noted the observed failure of the inability to remove the reload was not caused by this device.Functionally, the reload was straightened and was able to be removed with ease, was loaded onto the returned adapter and was able to clamp and articulate without issues.The reload was then able to be removed from the adapter without issues, was connected to a manual handle and the interlock was overridden, and was fired over test media and the remaining staples were placed.It was reported that the device was difficult to unload.The reported issue was confirmed.The most likely cause was not traced to the device.This issue may occur due to the adapter's articulation mechanism not being in its home position.The evaluation detected an unreported condition: the device was found to be partially fired.The most likely cause could not be established from the information available.This issue may occur if the firing button had been partially compressed and then the open button was pressed after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to a procedure, the sales representative cannot remove reload from adapter.No patient involvement.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key11369098
Report Number1219930-2021-00731
Device Sequence Number4125461
Product Code GDW
UDI-Device Identifier10884523003161
UDI-Public10884523003161
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45AV
Device Catalogue NumberEGIA45AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1